Alert archive / Michigan / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Sep 6, 2023, 3:48 PM EDT for 4 counties in Michigan. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2023, 3:48 PM EDT (19:48 UTC)
- Expired
- Sep 6, 2023, 6:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:00 PM EDT | RAIN 2.22 | 1 Se Traverse City, MI | |
| Sep 6, 4:07 PM EDT | FLOOD | 1 Nne Traverse City, MI | Photos of water covered roads at intersection of Front Street and Garfield in Traverse City. |
| Sep 6, 5:04 PM EDT | RAIN 2.23 | 4 Wsw Traverse City, MI | |
| Sep 6, 6:00 PM EDT | RAIN 2.47 | 1 Se Traverse City, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted.
336
WGUS53 KAPX 061948
FFWAPX
MIC009-055-079-089-062345-
/O.NEW.KAPX.FF.W.0005.230906T1948Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gaylord MI
348 PM EDT Wed Sep 6 2023
The National Weather Service in Gaylord has issued a
* Flash Flood Warning for...
Southwestern Antrim County in northern Michigan...
Grand Traverse County in northern Michigan...
Northwestern Kalkaska County in northern Michigan...
Southeast Leelanau County in northern Michigan...
* Until 745 PM EDT.
* At 348 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. This warning includes the Traverse City area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar,
Williamsburg, Mapleton, Barker Creek, Kewadin, Rapid City, Alden,
Clam River, Greilickville, Grawn, Interlochen and Bates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
4500 8535 4500 8515 4472 8510 4465 8532
4465 8533 4465 8581
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS
$$
JZ4 follow-up statements
714
WGUS73 KAPX 062029
FFSAPX
Flash Flood Statement
National Weather Service Gaylord MI
429 PM EDT Wed Sep 6 2023
MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
429 PM EDT Wed Sep 6 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR SOUTHWESTERN ANTRIM, GRAND TRAVERSE, NORTHWESTERN
KALKASKA AND SOUTHEAST LEELANAU COUNTIES...
At 429 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar. Street flooding was occurring in Traverse City,
including the intersection of Front and Garfield.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar,
Williamsburg, Mapleton, Barker Creek, Kewadin, Rapid City, Alden,
Clam River, Greilickville, Grawn, Interlochen and Bates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
4500 8535 4500 8515 4472 8510 4465 8532
4465 8533 4465 8581
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS
$$
JZ739
WGUS73 KAPX 062112
FFSAPX
Flash Flood Statement
National Weather Service Gaylord MI
512 PM EDT Wed Sep 6 2023
MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
512 PM EDT Wed Sep 6 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR SOUTHWESTERN ANTRIM, CENTRAL GRAND TRAVERSE,
NORTHWESTERN KALKASKA AND SOUTH CENTRAL LEELANAU COUNTIES...
At 512 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar. Street flooding has been reported in Traverse
City.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar,
Williamsburg, Traverse City State Park, Mapleton, Barker Creek,
Spider Lake, Kewadin, Rapid City, Alden, Clam River,
Greilickville, Grawn, Fouch, Interlochen and Bates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
4500 8535 4500 8515 4472 8510 4465 8532
4465 8533 4465 8581
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS
$$
JAZ346
WGUS73 KAPX 062203
FFSAPX
Flash Flood Statement
National Weather Service Gaylord MI
603 PM EDT Wed Sep 6 2023
MIC009-055-079-089-062345-
/O.CON.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
603 PM EDT Wed Sep 6 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR SOUTHWESTERN ANTRIM, GRAND TRAVERSE, NORTHWESTERN
KALKASKA AND SOUTHEAST LEELANAU COUNTIES...
At 603 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of up to 1.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Traverse City, Kalkaska, Elk Rapids, Bellaire, Bingham, Cedar,
Williamsburg, Traverse City State Park, Mapleton, Barker Creek,
Spider Lake, Kewadin, Rapid City, Alden, Clam River,
Greilickville, Grawn, Fouch, Interlochen and Bates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
4500 8535 4500 8515 4472 8510 4465 8532
4465 8533 4465 8581
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS
$$
JZ667
WGUS73 KAPX 062248
FFSAPX
Flash Flood Statement
National Weather Service Gaylord MI
648 PM EDT Wed Sep 6 2023
MIC009-055-079-089-062258-
/O.CAN.KAPX.FF.W.0005.000000T0000Z-230906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antrim MI-Grand Traverse MI-Kalkaska MI-Leelanau MI-
648 PM EDT Wed Sep 6 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ANTRIM, GRAND
TRAVERSE, NORTHWESTERN KALKASKA AND SOUTH CENTRAL LEELANAU
COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures, and
drive with caution this evening.
LAT...LON 4492 8581 4492 8578 4491 8569 4488 8557
4500 8535 4500 8515 4472 8510 4465 8532
4465 8533 4465 8581
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:12 PM EDT, 36 minutes earlier.
Area forecast discussion, Sep 6, 3:12 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 312 PM EDT Wed Sep 6 2023 .NEAR TERM...(Through Tonight) Issued at 306 PM EDT Wed Sep 6 2023 ...Locally heavy rain possible into this evening... High Impact Weather Potential: Torrential downpours and locally heavy rain possible into this evening. An isolated severe thunderstorm possible. Pattern Synopsis: Low pressure and an associated cold front currently crossing Lake Michigan with broad area of isentropically induced rain with embedded thunder across much of northern Michigan. The front will slide through the area this evening with weak cool air advection in its wake. Forecast Details: Plenty of instability but unimpressive shear profiles yields mainly showers with embedded thunder through this evening. PWAT's near 2 inches, fully saturated but skinny CAPE on forecast soundings and K indices near 40 all point toward locally heavy rain and potential flash flooding. Some areas have already received in excess of 4" of rain today. This will be the main concern into early this evening with additional rain over some of the same areas that have already received several inches of rain. Can't rule out an isolated severe wind gust as well, as recent storms have tapped into some slightly stronger winds aloft to produce 40-50 mph gusts. Some drying aloft overnight after fropa but the low levels remain saturated with weak shear at the top of the boundary layer. This likely results in areas of drizzle, fog and low clouds. Shower and storm chances will diminish after this evening. Cooler tonight than last night with lows in the 50s to lower 60s. && .SHORT TERM...(Thursday through Saturday) Issued at 306 PM EDT Wed Sep 6 2023 High Impact Weather Potential: A few lingering non-severe thunderstorms possible Thursday. Pattern Synopsis/Forecast: Short term period starts off with rather impressive shortwave trough working slowly east across the area Thursday...with much weaker surface response running just a bit ahead of it. Broad low amplitude troughing builds in behind this wave for the end of the week into the weekend, setting the stage for much cooler temperatures. Primary Forecast Concerns/Challenges: Cloud/temperature trends through the period and addressing lingering shower and thunderstorm concerns Thursday and Thursday night. Details: As mentioned, rather sharp and well organized shortwave trough will work slowly east across the area on Thursday. Attendant cooling temperatures aloft and broad deformation will continue to produce the threat for additional showers Thursday into Thursday night. Greatest moisture advection will be removed off to our east, and overall vertical moisture qualities will be decreasing with time. So definitely not expecting any significant rain amounts, and overall shower organization and intensity looks to decrease Thursday night. Just enough instability (upwards of a few hundred joules/kg of most unstable cape) to keep a thunder mention through Thursday. Not expecting any of these storms to be severe given weak wind fields and limited cape. Large area of Canada originated high pressure builds overhead Friday into the start of the weekend, bringing with it dry weather under clearing skies. Perhaps biggest story through the short term will be the much cooler temperatures. Highs both Thursday and Friday will largely be stuck in the 60s, with readings just a few degrees warmer on Saturday. Expect overnight lows in the 40s to lower 50s. && .LONG TERM...(Saturday night through Wednesday) Issued at 306 PM EDT Wed Sep 6 2023 High Impact Weather Potential: None expected at this time. Overhead mid/upper level troughing remains steadfast into next week...even perhaps deepening with time as additional shortwave troughs dive out of Canada. While area will be removed from deepest moisture (well off to our south and east), passing waves will definitely be capable of kicking off addition showers. Timing of such waves will most certainly change, but best guess is for the return of shower chances later Sunday night right through Wednesday. Of course, this whole period will not be a wet one, with plenty of dry time more than expected. Unfortunately, that lingering timing uncertainty forces such a broad-brush shower approach. One thing is much more certain...with no return of heat in the foreseeable future. Current trends support highs in the lower 70s Sunday...cooling back down into the 60s for the rest of the period. Not seeing any frost concerns at night, with lows mostly in the 40s to lower 50s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 122 PM EDT Wed Sep 6 2023 ...Widespread IFR Cigs tonight... Numerous showers and thunderstorms this afternoon in advance of a cold front over eastern Wisconsin. Some of the storms will produce gusty winds and torrential downpours. Cigs varying widely this afternoon depending on thunder activity (MVFR to IFR). Front slides through tonight with low cigs and areas of drizzle/fog behind it. Widespread IFR cigs tonight. Gradual but slow improvement on Thursday, as it will take time to scour out the low level moisture across the area. Winds becoming gusty from the north on Thursday, helping to slowly bring drier air into the area. && .MARINE... Issued at 306 PM EDT Wed Sep 6 2023 Marginal small craft conditions over parts of northern Lake Michigan late tonight into Thursday. Otherwise, showers and storms this evening transitioning to areas of drizzle and fog overnight. Dry weather for the end of the week into the weekend with no marine headlines expected. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JK SHORT TERM...MSB LONG TERM...MSB AVIATION...JK MARINE...MSB/JK
Hazardous weather outlook, Sep 6, 3:23 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 323 PM EDT Wed Sep 6 2023 MIZ016>018-020>036-041-042-086>088-095>099-071930- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 323 PM EDT Wed Sep 6 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms across the outlook area through early this evening. Damaging winds are the primary severe weather threat Torrential downpours and heavy rain possible across the outlook area through this evening. Localized flooding possible with ponding of water in low lying and flood prone areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms possible Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 323 PM EDT Wed Sep 6 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms across most of the outlook area through early this evening. Damaging winds are the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Sep 6, 2:09 PM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
209 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM Tstm Wnd Gst 1 SSW Gaylord 45.02N 84.68W
09/06/2023 M49 MPH Otsego MI ASOS
ASOS station KGLR Gaylord - Otsego County
Airport.
&&
JZLocal storm report, Sep 6, 2:13 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
213 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Rain 1 S Suttons Bay 44.96N 85.65W
09/06/2023 M4.03 inch Leelanau MI Mesonet
Mesonet station FW9533 Suttons Bay. 6 hour total.
0200 PM Rain Suttons Bay 44.98N 85.65W
09/06/2023 M2.88 inch Leelanau MI Mesonet
Mesonet station FW1418 Suttons Bay. 6 hour total.
0200 PM Rain 3 WSW Indian River 45.41N 84.67W
09/06/2023 M1.88 inch Cheboygan MI Mesonet
Mesonet station 6081D 2 W Indian River. 6 hour total.
0210 PM Rain Mancelona 44.90N 85.07W
09/06/2023 M1.70 inch Antrim MI Mesonet
Mesonet station DW3512 Mancelona. 6 hour total.
0204 PM Rain 2 E Norwood 45.24N 85.32W
09/06/2023 M1.29 inch Charlevoix MI Mesonet
Mesonet station CW3642 Charlevoix. 6 hour total.
0153 PM Rain 1 SSW Gaylord 45.02N 84.68W
09/06/2023 M1.15 inch Otsego MI ASOS
ASOS station KGLR Gaylord - Otsego County
Airport. 6 hour total.
&&
JZLocal storm report, Sep 6, 2:36 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
236 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Rain 5 NNW Grawn 44.74N 85.71W
09/06/2023 M1.13 inch Grand Traverse MI Mesonet
Mesonet station GW3308 Traverse City.
&&
JZLocal storm report, Sep 6, 2:51 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
251 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM Rain 1 S Suttons Bay 44.96N 85.65W
09/06/2023 M4.64 inch Leelanau MI Mesonet
Mesonet station FW9533 Suttons Bay. 6 hour
total.
&&
JZLocal storm report, Sep 6, 3:02 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
302 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Rain 3 SSE Leland 44.98N 85.73W
09/06/2023 M4.17 inch Leelanau MI Trained Spotter
Lake Leelanau. 6 hour total.
&&
JZLocal storm report, Sep 6, 3:25 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
325 PM EDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Rain 1 S Suttons Bay 44.96N 85.65W
09/06/2023 M5.50 inch Leelanau MI Mesonet
Mesonet station FW9533 Suttons Bay. 6 hour
total.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:15 PM EDT | Special Weather Statement | APX | Cheboygan, Otsego | 45 min |
| Sep 6, 1:54 PM EDT | Flash Flood Warning | APX | Leelanau | 3 hr |
| Sep 6, 4:51 PM EDT | Flash Flood Warning | APX | Leelanau | 116 min |
| Sep 6, 7:05 PM EDT | Special Weather Statement | APX | Ogemaw | 40 min |
| Sep 6, 7:42 PM EDT | Special Weather Statement | APX | Iosco | 48 min |
Nearby
Flash Flood Warnings in Michigan, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.